Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 23, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 11, 2005, 1:40 PM CDT for Nueces County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 1:40 PM CDT (18:40 UTC)
- Expired
- Sep 11, 2005, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 23 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.7 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 111843
FFWCRP
TXC355-112045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
140 PM CDT SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN NUECES COUNTY IN SOUTH TEXAS
* UNTIL 345 PM CDT
* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM CHAPMAN RANCH TO FLOUR
BLUFF MOVING NORTHWEST...INTO THE SOUTH SIDE OF CORPUS CHRISTI.
RADAR HAS ESTIMATED WIDESPREAD AMOUNTS OF 1 INCH OF RAINFALL HAS
OCCURRED WITH ISOLATED TOTALS OF 2 TO 3 INCHES. AN ADDITIONAL 1 TO 3
INCHES WILL BE POSSIBLE OVER THE NEXT 2 HOURS ACROSS THE SOUTH SIDE
OF CORPUS CHRISTI...AS WELL AS CHAPMAN RANCH AND FLOUR BLUFF.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2784 9749 2784 9749 2782 9738 2775 9738
2770 9726 2761 9731 2759 9728 2765 9726
2762 9721 2774 9714 2775 9711 2775 9711
2774 9711 2758 9722 2756 9747
$$
JR1 follow-up statement
000
WGUS74 KCRP 111949
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT SUN SEP 11 2005
TXC355-111955-
NUECES-
245 PM CDT SUN SEP 11 2005
...THE FLASH FLOOD WARNING FOR EASTERN NUECES COUNTY HAS BEEN
CANCELLED...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED
THE HEAVY RAINFALL THAT WAS OVER FLOUR BLUFF AND THE SOUTH SIDE OF
CORPUS CHRISTI HAS WEAKENED. MODERATE RAINFALL WILL CONTINUE ACROSS
NUECES COUNTY FOR THE NEXT HOUR...PRODUCING RAINFALL AMOUNTS OF
AROUND 1/2 OF AN INCH.
MINOR FLOODING OF SOME CITY STREETS AND WELL AS PONDING OF WATER ON
AREA ROADWAYS MAY STILL OCCUR. MOTORISTS SHOULD DRIVE WITH EXTREME
CAUTION AND SLOW DOWN THIS AFTERNOON.
LAT...LON 2784 9749 2784 9749 2782 9738 2775 9738
2770 9726 2761 9731 2759 9728 2765 9726
2762 9721 2774 9714 2775 9711 2775 9711
2774 9711 2758 9722 2756 9747
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 10:40 AM CDT, 3 hours earlier.
Area forecast discussion, Sep 11, 10:40 AM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1040 AM CDT SUN SEP 11 2005 .UPDATE...NO MAJOR UPDATES ARE NEEDED TO THE INHERITED FORECAST. UNLIKE YESTERDAY...AXIS OF THE DEEPEST TROPICAL MOISTURE HAS SITUATED ITSELF ACROSS S TX...AS OPPOSED TO YESTERDAY WHERE IT WAS OVER THE GULF WATERS. AN AREA OF GOOD MOISTURE CONVERGENCE...AS WELL AS A SFC THETA-E BOUNDARY...REMAINS SITUATED ALONG THE COAST. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM PORT ARANSAS UP INTO REFUGIO COUNTY. WITH MOISTURE FLUX CONVERGENCE AXIS SITUATED IN THIS AREA AND NOT MOVING MUCH...ALONG WITH DEEP LAYER SRLY FLOW...TRAINING OF STORMS HAS BECOME AN ISSUE RESULTING IN A FEW FLASH FLOOD WARNINGS. ALSO...GIVEN TROPICAL NATURE OF AIRMASS AND CLOUD TOPS COOLING TO -70 TO -74 DEG C...HEAVY 1HR RAINFALL RATES WILL OCCUR IN THIS AREA. LIKE THE CURRENT GFS RUNS HANDLING OF THE QPF FOR THE REMAINDER OF TODAY. WONT BE MAKING TOO MANY CHANGES TO POPS. TEMPS ON THE OTHER HAND ARE GOING TO ONCE AGAIN BE VERY TRICKY FROM VICTORIA DOWN THROUGH CORPUS CHRISTI...BENEATH THE CLOUDS AND RAIN. MAY LOWER HIGHS A FEW DEGREES IN THIS AREA. && .AVIATION...SCATTERED TO NUMEROUS RWS/TSTMS WILL CONT THRU AT LEAST 18Z FROM VCT TO RAS. IFR CONDS WILL OCCUR IN THE STRONGEST STORMS... CURRENTLY ACROSS REFUGIO...ARANSAS AND SAN PATRICIO COUNTIES. ELSEWHERE...SCT RWS/TSTMS WILL CONT TO DEVELOP HEADING INTO THE AFTN. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR...SHORT-TERM
Hazardous weather outlook, Sep 11, 6:00 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT SUN SEP 11 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-112100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 600 AM CDT SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT PARTS OF SOUTH TEXAS TODAY AND TONIGHT AS DEEP TROPICAL MOISTURE REMAINS IN PLACE. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY WITH ISOLATED HEAVIER AMOUNTS. SOME FLOODING OF LOW LYING ROADS IS POSSIBLE THROUGH TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY. THE MAIN IMPACT FROM THESE SHOWERS AND STORMS WILL BE ISOLATED LOCALLY HEAVY RAINFALL. THERE IS A SLIGHT SHOWERS AND THUNDERSTORMS SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS ANTICIPATED THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS ANTICIPATED ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 91/86
In the hours before
Local storm report, Sep 11, 11:30 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 AM CDT SUN SEP 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD ROCKPORT 28.04N 97.05W
09/11/2005 ARANSAS TX LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED SEVERAL AREA ROADWAYS
BEGINNING TO FLOOD. MOST NOTABLE WAS THE STATE HIGHWAY 35
BYPASS AT MARKET STREET.
&&
RUNYENThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:20 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 11, 9:29 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 2 hr |
| Sep 11, 10:16 AM CDT | Marine Weather Statement | CRP | 3 hr | |
| Sep 11, 11:23 AM CDT | Flash Flood Warning | CRP | Aransas | 2 hr |
| Sep 11, 4:45 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.